Reversible Posterior Leukoencephalopathy Induced by Cancer Chemotherapy


Baytan B., Ozdemir O., Demirkaya M., SEZGİN EVİM M. , Gunes A. M.

PEDIATRIC NEUROLOGY, vol.43, no.3, pp.197-201, 2010 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 3
  • Publication Date: 2010
  • Doi Number: 10.1016/j.pediatrneurol.2010.05.005
  • Title of Journal : PEDIATRIC NEUROLOGY
  • Page Numbers: pp.197-201

Abstract

Reversible posterior leukoencephalopathy, defined by both clinical and neuroimaging findings, can affect children receiving chemotherapy. The syndrome is characterized by hypertension, alterations in mental status, seizures, hallucinations, and acute visual changes and is associated with abnormalities seen in magnetic resonance imaging of symmetric white matter lesions, especially in the parietal and occipital lobes. The etiology of reversible posterior leukoencephalopathy is as yet unknown. Presented here are four cases of reversible posterior leukoencephalopathy induced by chemotherapy, with a brief review of the literature and consideration of possible mechanisms. A diagnosis of reversible posterior leukoencephalopathy should be considered when patients receiving cancer chemotherapy suddenly develop hypertension followed by neurologic complications, especially if presenting with seizures. (C) 2010 by Elsevier Inc. All rights reserved.